Alert archive / New Mexico / High Wind Warnings in 2013
High Wind Warning 4, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 8, 2013, 4:01 AM MST for Eddy County, New Mexico. It took effect at Feb 9, 2013, 8:00 AM MST. It was in force for 18 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 8, 2013, 4:01 AM MST (11:01 UTC)
- In effect from
- Feb 9, 2013, 8:00 AM MST
- Expired
- Feb 10, 2013, 2:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 2:41 PM MST | NON-TSTM WND GST 59 | 5 S Carlsbad, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3007 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WWUS74 KMAF 081101 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 AM CST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... .A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S. TODAY AND LIFT NORTHEAST SATURDAY. SOUTHWESTERLY WINDS ARE EXPECTED TO INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS AND CONTINUE INTO THE OVERNIGHT HOURS. NMZ027-TXZ074-258-082130- /O.UPG.KMAF.HW.A.0003.130209T1500Z-130210T1200Z/ /O.NEW.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 501 AM CST FRI FEB 8 2013 /401 AM MST FRI FEB 8 2013/ ...HIGH WIND WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ HLUCHAN
5 follow-up statements
027 WWUS74 KMAF 082029 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 229 PM CST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA...AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL DIG INTO THE SOUTHWEST U.S. TODAY AND LIFT NORTHEAST SATURDAY. SOUTHWESTERLY WINDS WILL INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS AND SPREAD EAST INTO THE ADJACENT LOWER ELEVATIONS SATURDAY AFTERNOON...CONTINUING IN THE MOUNTAINS DURING THE OVERNIGHT HOURS. WINDS WILL DIMINISH SUNDAY THOUGH WINDY CONDITIONS WILL REMAIN IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-090500- /O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY... * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-090500- /O.NEW.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 229 PM CST FRI FEB 8 2013 /129 PM MST FRI FEB 8 2013/ ...WIND ADVISORY IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY. * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...SATURDAY AFTERNOON. * IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
125 WWUS74 KMAF 090205 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 805 PM CST FRI FEB 8 2013 ...HIGH WIND WARNING IN EFFECT SATURDAY INTO SATURDAY NIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL CONTINUE TO MOVE INTO THE SOUTHWESTERN U.S. OVERNIGHT...THEN LIFT NORTHEASTWARD SATURDAY. AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE SATURDAY MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO THE ADJACENT PLAINS SATURDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE IN THE MOUNTAINS SATURDAY NIGHT. WINDS WILL DIMINISH SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-091100- /O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST /2 AM MST/ SUNDAY... * EVENT...HIGH WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...SATURDAY MORNING THROUGH LATE SATURDAY NIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-091100- /O.CON.KMAF.WI.Y.0003.130209T1500Z-130210T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 805 PM CST FRI FEB 8 2013 /705 PM MST FRI FEB 8 2013/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ TO 6 PM CST /5 PM MST/ SATURDAY... * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...SATURDAY AFTERNOON. * IMPACTS...BLOWING DUST REDUCING VISIBILITY. CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
352 WWUS74 KMAF 091100 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 AM CST SAT FEB 9 2013 ...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE PLAINS TODAY. AS A RESULT...SOUTHWESTERLY WINDS WILL INCREASE THIS MORNING OVER THE GUADALUPE AND DAVIS MOUNTAINS...AND SPREAD INTO THE ADJACENT PLAINS BY THE AFTERNOON. THE STRONG WINDS WILL CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH SUNDAY...BUT IT WILL STILL BE FAIRLY WINDY IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-092200- /O.CON.KMAF.HW.W.0004.130209T1500Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 3 AM CST /2 AM MST/ SUNDAY... * EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...THIS MORNING THROUGH LATE TONIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-092200- /O.EXT.KMAF.WI.Y.0003.130209T1500Z-130210T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 500 AM CST SAT FEB 9 2013 /400 AM MST SAT FEB 9 2013/ ...WIND ADVISORY NOW IN EFFECT FROM 9 AM CST /8 AM MST/ THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THIS AFTERNOON. * IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
852 WWUS74 KMAF 092056 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 256 PM CST SAT FEB 9 2013 ...HIGH WIND WARNING IN EFFECT TODAY INTO TONIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... ...WIND ADVISORY IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...MARFA PLATEAU...BIG BEND AREA AND PRESIDIO VALLEY... .A STRONG UPPER LEVEL TROUGH WILL LIFT NORTHEASTWARD INTO THE PLAINS TONIGHT. AS A RESULT...STRONG SOUTHWESTERLY WINDS WILL CONTINUE OVER THE GUADALUPE AND DAVIS MOUNTAINS...WITH VERY WINDY CONDITIONS IN THE ADJACENT PLAINS INTO TONIGHT. THE STRONG WINDS WILL CONTINUE IN THE MOUNTAINS TONIGHT. WINDS WILL DIMINISH SUNDAY...BUT IT WILL STILL BE VERY WINDY IN THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS. NMZ027-TXZ074-258-100500- /O.CON.KMAF.HW.W.0004.000000T0000Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SUNDAY... * EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...THROUGH LATE TONIGHT. * WINDS...SOUTHWEST WINDS 40 TO 55 MPH WITH GUSTS TO 85 MPH IN THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 80 MPH IN THE DAVIS MOUNTAINS. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ028-029-033-TXZ057-058-079>081-100300- /O.CON.KMAF.WI.Y.0003.000000T0000Z-130210T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN... PECOS...PRESIDIO...MARFA...BIG BEND NP...MARATHON 256 PM CST SAT FEB 9 2013 /156 PM MST SAT FEB 9 2013/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * EVENT...VERY WINDY CONDITIONS IN THE LOWER ELEVATIONS ADJACENT TO THE GUADALUPE AND DAVIS MOUNTAINS. * WINDS...SOUTHWEST TO WEST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...CROSSWINDS MAY AFFECT HIGH PROFILE VEHICLES MAINLY ON NORTH AND SOUTH ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
362 WWUS74 KMAF 100335 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 935 PM CST SAT FEB 9 2013 ...HIGH WIND WARNING CONTINUES IN EFFECT OVERNIGHT FOR THE GUADALUPE AND DAVIS MOUNTAINS... .A STRONG UPPER LEVEL STORM SYSTEM WILL PASS OVER WEST TEXAS AND SOUTHEASTERN NEW MEXICO OVERNIGHT. STRONG WEST TO SOUTHWEST WINDS WILL PERSIST OVER THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE EARLY MORNING HOURS SUNDAY...ESPECIALLY AT HIGHER ELEVATIONS. THESE WINDS ARE EXPECTED TO DIMINISH BEFORE SUNRISE. NMZ027-TXZ074-258-100900- /O.CON.KMAF.HW.W.0004.000000T0000Z-130210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 935 PM CST SAT FEB 9 2013 /835 PM MST SAT FEB 9 2013/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CST /2 AM MST/ SUNDAY... * EVENT...DAMAGING WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS. * TIMING...THROUGH LATE TONIGHT. * WINDS...SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 8, 2:54 AM MST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 8, 2:54 AM MST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
354 AM CST FRI FEB 8 2013
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
NO MAJOR AVIATION CONCERNS NEXT 24 HOURS...AS VFR CONDITIONS
PREVAIL. NE SFC FLOW WILL SLOWLY VEER TO SE BY SUNSET...W/A LLJ
KEEPING WINDS UP AFTER DARK. A DECK OF MID-CLOUD IS EXPECTED IN SW
FLOW ALOFT LATE IN THE FCST PD.
&&
PREV DISCUSSION... /ISSUED 230 PM CST THU FEB 7 2013/
AN UPPER LEVEL TROUGH MOVING ACROSS THE CENTRAL PLAINS HAS
RESULTED IN A COLD FRONT THAT HAS MOVED SOUTHWARD INTO THE AREA.
THEREFORE...AFTERNOON HIGHS ARE COOLER THAN THOSE YESTERDAY
ALTHOUGH STILL SLIGHTLY ABOVE NORMAL VALUES. SURFACE WINDS WILL
BECOME SOUTHEASTERLY ON FRIDAY AS THE SURFACE RIDGE MOVES EAST AND
A SURFACE TROUGH DEVELOPS IN ADVANCE OF AN UPPER TROUGH DIGGING
SOUTHWARD INTO THE SOUTHWEST CONUS.
THE UPPER TROUGH WILL MOVE EASTWARD TOWARD THE FOUR CORNERS REGION
ON SATURDAY ALLOWING THE SURFACE TROUGH TO STRENGTHEN AND DEVELOP
OVER SOUTHEAST NEW MEXICO AND FAR WEST TEXAS. STRONG UPPER LEVEL
WINDS ASSOCIATED WITH THE UPPER TROUGH WILL MOVE OVER THE AREA AND
MIX DOWN TOWARD THE SURFACE ON SATURDAY RESULTING IN GUSTY WINDS
AREAWIDE. HAVE EXTENDED THE HIGH WIND WATCH OUT THROUGH 12Z SUNDAY
DUE TO THE PREVALENCE OF HIGH 700 MB WINDS. A DRYLINE WILL ALSO
MOVE ACROSS THE PERMIAN BASIN SATURDAY AFTERNOON WITH VERY DRY AIR
TO THE WEST OF THIS FEATURE AND MOIST AIR TO THE EAST WITH
DEWPOINTS IN THE FIFTIES. THE SURFACE TROUGH AND COMPRESSIONAL
WARMING ASSOCIATED WITH THE WEST WINDS WEST OF THE DRYLINE WILL
ALLOW FOR A GOOD INCREASE IN TEMPERATURES ON SATURDAY. FIRE
WEATHER CONDITIONS ARE POSSIBLE SATURDAY ACROSS THE WESTERN THIRD
OF THE CWA SO A FIRE WEATHER WATCH IS IN EFFECT FOR THOSE AREAS. SUFFICIENT
MOISTURE...LIFT AND INSTABILITY WILL EXIST EAST OF THE DRYLINE FOR
THUNDERSTORMS TO DEVELOP ON SATURDAY. THIS WILL MAINLY BE FOR
LOCATIONS ALONG AND EAST OF THE LOWER TRANS PECOS.
A PACIFIC COLD FRONT WILL PUSH THROUGH THE AREA SATURDAY NIGHT AS A
PART OF THE UPPER TROUGH MOVES NORTHEAST TOWARD THE UPPER MIDWEST.
THIS FRONT WILL ALLOW FOR TEMPERATURES ON SUNDAY TO COOL TO NEAR
NORMAL VALUES. ANOTHER PACIFIC COLD FRONT WILL MOVE INTO THE AREA
ON MONDAY AS THE SECOND PORTION OF THE UPPER TROUGH MOVES TOWARD THE
TEXAS PANHANDLE. THIS PACIFIC FRONT WILL NOT HAVE MUCH EFFECT ON
TEMPERATURES MONDAY. HOWEVER...A COLD FRONT APPROACHING FROM THE
NORTH WILL RESULT IN COOLER TEMPERATURES TUESDAY AS THE LAST PORTION
OF THE UPPER TROUGH MOVES ACROSS THE TEXAS PANHANDLE. THE GFS
APPEARS TO BE FASTER WITH THIS FRONT BUT THE ECMWF PRODUCES
PRECIPITATION ACROSS THE NORTHERN ZONES WHILE THE GFS REMAINS DRY.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 8 AM SATURDAY TO 2 AM MST SUNDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
RED FLAG WARNING FROM 8 AM TO 8 PM MST SATURDAY FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
TX...HIGH WIND WARNING FROM 9 AM CST /8 AM MST/ SATURDAY TO 3 AM CST
/2 AM MST/ SUNDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE
MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 9 AM CST /8 AM MST/ TO 9 PM CST /8 PM MST/
SATURDAY FOR THE FOLLOWING ZONES... BIG BEND AREA...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
LOVING...MARFA PLATEAU...PRESIDIO VALLEY...REEVES COUNTY
AND UPPER TRANS PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR...
WARD...WINKLER.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
44Hazardous weather outlook, Feb 8, 3:00 AM MST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 400 AM CST FRI FEB 8 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 400 AM CST FRI FEB 8 2013 /300 AM MST FRI FEB 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRY AND WINDY CONDITIONS SATURDAY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...VAN HORN AND THE HIGHWAY 54 CORRIDOR...REEVES COUNTY AND THE UPPER TRANS PECOS...WESTERN PERMIAN BASIN...PRESIDIO VALLEY...MARFA PLATEAU...AND BIG BEND AREA...AND A RED FLAG WARNING IS IN EFFECT. STRONG WINDS WILL BE LIKELY IN THE GUADALUPE...DAVIS...AND APACHE MOUNTAINS SATURDAY AND SATURDAY NIGHT...AND A HIGH WIND WARNING IS IN EFFECT. SOUTHWEST WINDS OF 40 TO 60 MPH WITH GUSTS TO AROUND 90 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS...WHILE SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO AROUND 75 MPH WILL BE POSSIBLE IN THE DAVIS AND APACHE MOUNTAINS. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN IN THE GUADALUPE MOUNTAINS ON SUNDAY AFTERNOON...AND A FIRE WEATHER WATCH IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:04 AM MST | Fire Weather Watch | MAF | Loving, Ward, Winkler | 46 hr |
| Feb 8, 4:04 AM MST | Red Flag Warning | MAF | Loving, Pecos, Ward, Winkler | 40 hr |
| Feb 8, 1:29 PM MST | Wind Advisory | MAF | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2013High Wind Warnings in Texas, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.